MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D728260RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number pc-001274444 has two reports: (1) mfr # 2029046-2023-00245 for product code d728260rt (webster¿ electrophysiology catheter) (2) mfr # 2029046-2023-00247 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter).
 
Event or Problem Description
It was reported that a patient in her 60's underwent a cardiac ablation procedure that included use of thermocool® smart touch® sf bi-directional navigation catheter and a webster¿ electrophysiology catheter and experienced cardiac tamponade and requiring a pericardiocentesis.It was reported that a pericardial effusion was noticed a little bit after the ablation and procedure had been completed.The caller reported that the patient experienced a drop in blood pressure after the procedure was completed.It was noted that the blood pressure had been stable throughout the procedure.It was confirmed with intracardiac echocardiography (ice) that there was "a little bit of fluid" in the left ventricle in the pericardial sac.The caller reported that the medical intervention provided was a pericardiocentesis.About 200 ccs of blood were removed from the patient and 150 ccs of blood were put back into the patient.The patient was reported to be in stable condition at the time of the call.The caller reported that the physician believed that the pericardial effusion may have been caused early in the procedure with the duo-deca catheter.The caller reported that it was confirmed through ice that the patient no longer had a pericardial effusion.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The patient has fully recovered and was discharged from the hospital the following day.Prior to noting the pericardial effusion/cardiac tamponade, the ablation was performed.No evidence of steam pop.The event occurred after the ablation phase.The flow setting of the irrigated catheter was 17 for high flow and 2 for low.Correct catheter settings were selected on the generator.Pump was switching from "low" to "high" flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Force visualization features used were dashboard; vector; visitag.The visitag module parameters for stability were max distance 3mm for 3 seconds, 2mm tag size, fot 25% for min of 3g of force.No additional filter was used with visitag.Color options used were fti.

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16329556
Report Number2029046-2023-00245
Device Sequence Number8582994
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public10846835004960
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD728260RT
Device Catalogue NumberD728260RT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR SPARE-US; THMCL SMTCH SF BID, TC, D-F; UNK_CARTO 3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale